Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How to withdraw from Abilify?

Please I started taking a low dosage of abilify. The psychiatrist warned it could cause weight gain. And, said I could try it to see if it worked well in conjunction with cymbalta for depression. I want to stop taking it. Can I safely stop or should I break the pills in half or take it every other day for a week or two before stopping? Jane
Fri, 19 May 2017
Report Abuse
General & Family Physician 's  Response
Hello,

I understand your concern. First of all, I strongly advise you against abruptly stopping taking Abilify. This would send you into withdrawal, so it is best to taper off. Decreasing the usual dosage by half a pill every other day is a good method.
I hope this helps.
Wishing you all the best.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been withdrawing from Risperdal very slowly for 10 months now -I began at 2mg and am now at .09- I am also cross tapering with 6mg of...